, Volume 38, Issue 3, pp 462-485

On variable stepsize Runge-Kutta approximations of a Cauchy problem for the evolution equation

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We consider a Cauchy problem for the sectorial evolution equation with generally variable operator in a Banach space. Variable stepsize discretizations of this problem by means of a strongly A(φ)-stable Runge-Kutta method are studied. The stability and error estimates of the discrete solutions are derived for wider families of nonuniform grids than quasiuniform ones (in particular, if the operator in question is constant or Lipschitz-continuous, for arbitrary grids).

Communicated by Syvert Nørsett.